MAUDE Adverse Event Report: BOVIE MEDICAL CORP SMOKE SHARK; SMOKE EVACUATION

BOVIE MEDICAL CORP SMOKE SHARK; SMOKE EVACUATION
Catalog Number SE02-220
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer alleged that the smoke shark stopped working 20 minutes into the procedure.It was confirmed that the procedure had to be canceled and rescheduled.
 
Additional Manufacturer Narrative
Product was purchased through zinnanti surgical design on 9/22/2023 under our order number (b)(4) and exported to end user through an unknown order number or date.Customer has been able to use the device successfully for some time, however, now gets random shut downs on the unit after about 20 mins of use.Customer was given rma and shipping label to return the product for repair and evaluation on.A supplemental report will be submitted once the device has been evaluated.
 
Additional Manufacturer Narrative
Customer was offered an rma and shipping label to return the product for repair and evaluation, but chose not to pursue the repair.Customer was followed up with about this repair on 12/20/2023, 01/03/2024, 01/10/2024, and 01/17/2024 - however, customer did not continue with the repair.Complaint confirmed from pictures and information received from the customer.True root cause is unable to be determined as customer chose to not return the device for repair or evaluation.Based on the above information, no further actions are required and this can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or additional informaiton pertinent to the investigation, a subsequent follow up report will be submitted.

Brand Name
SMOKE SHARK
Common Device Name
SMOKE EVACUATION
Manufacturer (Section D)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
MDR Report Key18436848
Report Number3007208013-2024-00002
Device Sequence Number15361731
Product Code FYD
UDI-Device Identifier10607151008304
UDI-Public10607151008304
Combination Product (Y/N)N
Initial Reporter CountryNI
PMA/510(K) Number
K924732
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSE02-220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer12/12/2023
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown